Alert archive / Colorado / Tornado Warnings in 2023
Tornado Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 6, 2023, 5:41 PM MDT for Weld County, Colorado. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2023, 5:41 PM MDT (23:41 UTC)
- Expired
- Jun 6, 2023, 5:51 PM MDT
- In force
- 10 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Weld County, CO
The radar
The Denver radar (KFTG), 47 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:47 PM MDT | TORNADO | 4 E Platteville, CO | Spotter saw a land spout. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.7 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WFUS55 KBOU 062341 TORBOU COC123-070015- /O.NEW.KBOU.TO.W.0026.230606T2341Z-230607T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Denver CO 541 PM MDT Tue Jun 6 2023 The National Weather Service in Denver Colorado has issued a * Tornado Warning for... Southwestern Weld County in northeastern Colorado... * Until 615 PM MDT. * At 540 PM MDT, a confirmed tornado was located 4 miles southwest of Milton Reservoir, or 14 miles south of Greeley, moving north at 5 mph. HAZARD...Tornado. SOURCE...Weather spotters confirmed tornado. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * This tornadic thunderstorm will remain over mainly rural areas of southwestern Weld County east of Platteville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. && LAT...LON 4013 10467 4015 10475 4028 10475 4027 10464 TIME...MOT...LOC 2340Z 191DEG 5KT 4021 10471 TORNADO...OBSERVED MAX HAIL SIZE...0.00 IN $$ GIMMESTAD
1 follow-up statement
531
WWUS55 KBOU 062351
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
551 PM MDT Tue Jun 6 2023
COC123-070000-
/O.CAN.KBOU.TO.W.0026.000000T0000Z-230607T0015Z/
Weld CO-
551 PM MDT Tue Jun 6 2023
...THE TORNADO WARNING FOR SOUTHWESTERN WELD COUNTY IS CANCELLED...
The tornado east of Platteville has dissipated. Therefore, the
warning has been cancelled. However hail an brief heavy rain are
still possible with developing storms from east of Platteville to
near Greeley.
LAT...LON 4013 10467 4015 10475 4028 10475 4027 10464
TIME...MOT...LOC 2348Z 191DEG 5KT 4022 10471
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 6, 5:12 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 6, 5:12 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 512 PM MDT Tue Jun 6 2023 .SHORT TERM...(This evening through Wednesday) Issued at 245 PM MDT Tue Jun 6 2023 There are scattered showers and thunderstorms over the mountains and foothills at this time, with no convection yet over the plains. The heaviest rainfall rates so far are up to 0.50 inch per half hour. The high resolution models bring the convection into the plains by 00Z. Everything is done around 06Z. Looking at Wednesday, the upper ridge center is over the Dakotas with weak southeasterly flow aloft for the CWA. More of the same. There is weak upward vertical velocity on the QG Omega fields for Tuesday. Moisture is a tad higher on Tuesday on the precipitable water fields, more so over the mountains with 0.80 inch progged for most areas. MLCAPE is up to 1500 J/kg by Tuesday afternoon over some of the CWA. Will leave the current GFE grids pretty much alone with 70-90% pops in the mountains and 30-70%s over the plains and foothills. Water issues are possible. For temperatures, Tuesday's highs look similar to this afternoon's readings. .LONG TERM...(Wednesday night through Tuesday) Issued at 142 PM MDT Tue Jun 6 2023 Wednesday night, the closed upper low will be over southern CA/NV with a weak disturbance possibly moving northward through CO Wednesday evening. Higher precipitable water values should continue through the evening, with layer PWAT values 0.60- 0.80 inch in the mountains. Weak diffluent flow aloft with forecast sounding show a deep moist layer with southeast winds near 10 kts. All this said, the threat of flash flooding will likely be more in the elevated category over the East Troublesome and Cameron Peak burn scars. WPC excessive rainfall analysis, shows a slight risk of exceeding flash flood guidance in the mountains/foothills. The threat of thunderstorms will be much lower across the northeast plains as the steering winds will keep the storms closer to the higher terrain. Thursday and Friday, the amplified blocking ridge will remain over the central U.S. The closed upper low will shift into the Great Basin a bit more. This may allow the mid/upper level winds to shift from southerly to southwesterly where it could advect somewhat drier air back into the region. The threat of storms with locally heavy rainfall will continue but the overall coverage should be less, generally in the scattered category. Over the weekend, the models show the ridge axis over the northern plains, with a trough and its associated cold front moving across the Midwest. This front will push into northeast CO Saturday afternoon or evening. Northeasterly post frontal upslope winds will again elevate the risk of thunderstorms in the mountains and foothills. The higher PWAT values will continue to remain elevated from the Front Range eastward across the plains through Sunday. The closed upper low will continue to keep a diffluent south/southwesterly flow over the region, with good shower/tstm coverage across the mountains and the plains. The cool and unsettled weather will continue into next week. The blocking ridge over the central U.S. will eventually break down as the closed upper low finally moves into the Central Plains Tuesday into Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 510 PM MDT Tue Jun 6 2023 Strong tstms will impact DIA thru 7 pm but then activity should end. Winds will be variable in direction to outflow from storms. After storms end then winds should transition to drainage. On Wed, a few storms will be possible after 22z. Winds will generally be southeast in the aftn. && .HYDROLOGY... Issued at 245 PM MDT Tue Jun 6 2023 This evening's alpine convection will bring an elevated threat for flooding mainly in the burned areas. On Wednesday afternoon, with increased moisture expected will bring a significant threat of flooding in the burned areas with widespread pops in the forecast. Well above normal precipitable water values will be in place Wednesday night coupled with a light and deep southeasterly flow aloft. These conditions could maximize the risk of flash flooding over the East Troublesome and Cameron Peak burn areas. The storm coverage should be lower on Thursday and Friday but a limited threat of flash flooding will exist in the burn areas each day. Precipitable water values will increase during the weekend along with upslope flow and a cold front. All of these factors will lead to widespread coverage of showers and storms. An elevated threat for flash flooding will likely return to the burn areas. The plains could also see a flash flooding threat as well due to so much moisture in the ground and expected heavy rainfall rates. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Koop LONG TERM...Coop AVIATION...RPK HYDROLOGY...Koop/Coop
Hazardous weather outlook, Jun 6, 11:50 AM MDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1150 AM MDT Tue Jun 6 2023 COZ030>051-071800- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1150 AM MDT Tue Jun 6 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will be widespread over the mountains and foothills this afternoon and early evening, with scattered coverage over the plains. Some areas will receive locally heavy rainfall, which could lead to flooding. The best chances for flooding will be over the alpine burned areas north of I-70, and east of the Continental Divide including the Cameron Peak and Calwood burned areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The long term period will continue to be wet and cool. There will be scattered showers and storms every day with the mountains being favored for storms Wednesday through Friday and the plains favored on the weekend. The primary concern will be flooding, particularly flash flooding in the recent burn areas. Gusty winds, small hail, and lightning will also be threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any significant rainfall and flooding reports will be appreciated.
In the hours before
Special weather statement, Jun 6, 3:04 PM MDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Denver CO
304 PM MDT Tue Jun 6 2023
COZ037-062145-
Central and Southeast Park County CO-
304 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southeastern Park
County through 345 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Guffey, or 39 miles west of Colorado Springs,
moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Hail may accumulate on roadways causing hazardous
travel.
Locations impacted include...
Elevenmile Canyon Reservoir and Guffey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3891 10556 3892 10533 3870 10533 3870 10565
TIME...MOT...LOC 2103Z 274DEG 12KT 3882 10548
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
GIMMESTADSpecial weather statement, Jun 6, 4:10 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Denver CO
410 PM MDT Tue Jun 6 2023
COZ041-062300-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
410 PM MDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern Douglas
County through 500 PM MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm over
northern Castle Rock, or 22 miles south of Denver, moving west at 5
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Hail may accumulate on roadways causing hazardous
travel.
Locations impacted include...
Castle Rock, southwestern Parker, Castle Pines, Franktown, Sedalia,
The Pinery and Perry Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3933 10497 3935 10497 3938 10495 3941 10495
3943 10494 3944 10496 3946 10496 3949 10479
3931 10472 3926 10479 3925 10495
TIME...MOT...LOC 2210Z 072DEG 5KT 3941 10485
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
GIMMESTADLocal storm report, Jun 6, 4:44 PM MDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
444 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Hail 1 NNE Parker 39.52N 104.76W
06/06/2023 M1.00 inch Douglas CO Trained Spotter
LA786.
&&
ADLocal storm report, Jun 6, 5:08 PM MDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
508 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM Hail 2 NNW Buckley AFB 39.73N 104.77W
06/06/2023 M1.00 inch Arapahoe CO Trained Spotter
ab117.
&&
ADLocal storm report, Jun 6, 5:12 PM MDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
512 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Hail 2 NNE Foxfield 39.62N 104.78W
06/06/2023 M1.00 inch Arapahoe CO Trained Spotter
&&
ADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:17 PM MDT | River Flood Advisory | BOU | Weld | 14 days |
| Jun 6, 12:55 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jun 6, 1:20 PM MDT | Areal Flood Advisory | BOU | Larimer | 99 min |
| Jun 6, 3:04 PM MDT | Special Weather Statement | BOU | Teller | 41 min |
| Jun 6, 4:10 PM MDT | Special Weather Statement | BOU | Douglas | 50 min |
| Jun 6, 4:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas | 55 min |
| Jun 6, 5:02 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Douglas | 110 min |
| Jun 6, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Weld | 38 min |
| Jun 6, 5:39 PM MDT | Areal Flood Advisory | BOU | Adams | 104 min |
| Jun 6, 5:56 PM MDT | Special Weather Statement | BOU | Weld | 49 min |
Nearby
Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.